Alert archive / Wyoming / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 1, NWS Riverton, WY

May 8, 2017Sublette County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 8, 2017, 6:32 PM MDT for Sublette County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2017, 6:32 PM MDT (00:32 UTC)
Expired
May 8, 2017, 7:00 PM MDT
In force
28 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 153 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2017-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2017-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WUUS55 KRIW 090032
SVRRIW
WYC035-090100-
/O.NEW.KRIW.SV.W.0001.170509T0032Z-170509T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Riverton WY
632 PM MDT MON MAY 8 2017

The National Weather Service in Riverton has issued a

* Severe Thunderstorm Warning for...
  Southwestern Sublette County in west central Wyoming...

* Until 700 PM MDT

* At 632 PM MDT, a severe thunderstorm was located 7 miles northeast
  of La Barge, which is 13 miles south of Big Piney, moving northwest
  at 25 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* This severe thunderstorm will be near,
  Big Piney around 700 PM MDT. 

Other locations impacted by this severe thunderstorm include Big
Piney High School, Big Piney Middle School, Big Piney Marbleton
Airport, Big Piney Elementary School and Sublette County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4265 11013 4232 10995 4227 11007 4227 11020
      4251 11045
TIME...MOT...LOC 0032Z 150DEG 22KT 4234 11011 

HAIL...1.00IN
WIND...<50MPH
 
$$

Braun
3 follow-up statements
635 
WWUS55 KRIW 090042
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
642 PM MDT MON MAY 8 2017

WYC035-090100-
/O.CON.KRIW.SV.W.0001.000000T0000Z-170509T0100Z/
Sublette-
642 PM MDT MON MAY 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN SUBLETTE COUNTY...

At 642 PM MDT, a severe thunderstorm was located 9 miles northeast of
Calpet, which is 10 miles south of Big Piney, moving northwest at 25
mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Big Piney around 700 PM MDT. 

Other locations impacted by this severe thunderstorm include Big
Piney High School, Big Piney Middle School, Big Piney Marbleton
Airport, Big Piney Elementary School and Sublette County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4265 11013 4232 10995 4227 11007 4227 11020
      4251 11045
TIME...MOT...LOC 0042Z 150DEG 22KT 4240 11015 

HAIL...1.00IN
WIND...<50MPH
 
$$

Braun
888 
WWUS55 KRIW 090049
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
649 PM MDT MON MAY 8 2017

WYC035-090100-
/O.CON.KRIW.SV.W.0001.000000T0000Z-170509T0100Z/
Sublette-
649 PM MDT MON MAY 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN SUBLETTE COUNTY...

At 648 PM MDT, a severe thunderstorm was located 7 miles southwest of
Big Piney, moving northwest at 25 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

This severe storm will be near...
  Big Piney and Marbleton around 700 PM MDT. 

Other locations impacted by this severe thunderstorm include Big
Piney High School, Big Piney Middle School, Big Piney Marbleton
Airport, Big Piney Elementary School and Sublette County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4265 11013 4232 10995 4227 11007 4227 11020
      4251 11045
TIME...MOT...LOC 0048Z 150DEG 22KT 4244 11018 

HAIL...1.00IN
WIND...<50MPH
 
$$

Braun
827 
WWUS55 KRIW 090056
SVSRIW

Severe Weather Statement
National Weather Service Riverton WY
656 PM MDT MON MAY 8 2017

WYC035-090106-
/O.EXP.KRIW.SV.W.0001.000000T0000Z-170509T0100Z/
Sublette-
656 PM MDT MON MAY 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUBLETTE COUNTY
WILL EXPIRE AT 700 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Riverton.

LAT...LON 4265 11013 4232 10995 4227 11007 4227 11020
      4251 11045
TIME...MOT...LOC 0056Z 150DEG 22KT 4247 11020 

$$

Braun

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:59 PM MDT, 4 hours 33 minutes earlier.

Area forecast discussion, May 8, 1:59 PM MDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
159 PM MDT Mon May 8 2017

.SHORT TERM...(This evening through Thursday)
Issued at 200 PM MDT Mon May 8 2017

A northern stream low pressure trough moving across
southern Canada has tapped the northern moisture of
the large cut off low over Baja California with warmer
unstable air moving up from the south over running
a cold stable stratus deck that was pushed up to the
Continental Divide by a cold front sent south by the
northern trough. Scattered showers and isolated
thunderstorms have been developing in the warm sector
air over southwest Wyoming, northern Utah and northwest
Colorado mainly over the higher terrain. The convection then has
been spreading north and over running the cold stratus with some
loner lasting thunderstorms moving well north of the cold front.
This pattern with the northern fringe of the southern low brushing
the south into central Wyoming will keep colder air with
generally weak showers and Isolated thunderstorms in the
afternoons and evenings continuing into Wednesday evening before
drying occurs later Wednesday night and Thursday with rapid
warming on Thursday. The colder air with generally freezing night
time temperatures in the mountains the snow melt will be retarded
through Wednesday then increase Thursday afternoon with warming.

.LONG TERM...(Thursday night through Monday)
Issued at 200 PM MDT Mon May 8 2017

Brief ridging to start the medium range period into Friday at least
before our developing longwave trough begins to move into the west.
This trough will only get more established next week as the mean
pattern becomes very favorable to keeping a trough over the area
through the week. Mostly dry though to start out Thursday night and
Friday although some weak convection may still be ongoing in the far
west Thursday evening. Late Friday, approaching cold front in ern ID
and daytime heating will aid in a some showers/tstms in mainly the
far west into the evening hours. East of the divide, it will be
warm, similar to last Friday with upper 70s and 80s. First
significant shortwave shoots out from the wrn trough Saturday for a
good chance of showers/tstms in the nw especially. ECMWF/GEM are
quicker and stronger with this shortwave but even the GFS has the
front over the far west. Timing is a little fast for stronger
afternoon convection but depending on the timing, we could see some
stronger storms in the nw Saturday. GFS is also showing the frontal
boundary sagging into Sheridan or nrn Johnson County with
showers/storms north of it and a strengthening sfc low over the
Bighorn Basin. Most areas though will be dry with just outflow winds
being the issue late Saturday afternoon and evening. Similar to this
past Saturday. It will also continue quite warm with only clouds and
gusty outflow (dying showers) helping cool temps). Next shortwave in
the sw flow is currently timed to come through Sunday night with a
bout of showers and isolated nocturnal thunderstorms across much of
the area. Frontal boundary across the north may keep lower clouds
and good shower chances up there Sunday into Monday (aided as energy
runs over the top later Sunday night into Monday). Next shortwave on
the east side of our developing upper low is expected to lift ne
across the west Monday into Monday night. On the GFS solution, a
much stronger upper low is digging into the Las Vegas area late
Monday with strong ssw flow/jet and vort energy lifting across the
west. Euro has trended a little faster but nowhere near as strong as
the GFS yet. Either way, will have a chance of showers/storms in the
far west mtns with isold most of the west and nrn/cntrl areas. The
weather just gets more and more active beyond this period as large
upper low forms/digs into the nrn Great Basin somewhere between ID
and UT around midweek.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday afternoon)
Issued at 134 PM MDT Mon May 8 2017

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS Terminals

Mountain obscurations will be encountered tonight into Tuesday
morning as widespread showers/isold tstms impact the southwest in
particular through this evening before decreasing after midnight.
Patchy fog or lower IFR/LIFR ceilings may partially obscure terrain
after 06z with more extensive IFR/MVFR ceilings possible vicinity
KRKS. Widely scattered mainly afternoon showers/tstms will impact
the area again Tuesday after the morning low clds/lcl fog lifts.

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL Terminals

A cold front will keep low clouds across most of the area through
tonight and into Tuesday morning with areas of MVFR to lcl IFR
ceilings. Another disturbance will lift north tonight and spread at
least scattered showers/isold tstms across the area. Patchy fog will
form behind this system later tonight into Tuesday morning with lcl
IFR conds.

&&

.FIRE WEATHER...
Issued AT 200 PM MDT Mon May 8 2017

A northern stream low pressure trough moving across
southern Canada has tapped the northern moisture of
the large cut off low over Baja California with warmer
unstable air moving up from the south over running
a cold stable stratus deck that was pushed up to the
Continental Divide by a cold front sent south by the
northern trough. Scattered showers and isolated
thunderstorms have been developing in the warm sector
air over southwest Wyoming, northern Utah and northwest
Colorado mainly over the higher terrain. The convection then has
been spreading north and over running the cold stratus with some
loner lasting thunderstorms moving well north of the cold front.
This pattern with the northern fringe of the southern low brushing
the south into central Wyoming will keep colder air with
generally weak showers and Isolated thunderstorms in the
afternoons and evenings continuing into Wednesday evening before
drying occurs later Wednesday night and Thursday with rapid
warming on Thursday. The colder air with generally freezing night
time temperatures in the mountains the snow melt will be retarded
through Wednesday then increase Thursday afternoon with warming.
With areas of gusty winds and an unstable lower air mass across
the south, mixing heights and wind will combine for good late
morning and afternoon smoke dispersal on Tuesday with areas of
northeast upslope winds and low clouds on the east slopes of the
Bighorn, Absaroka and Wind River mountains experiencing poor smoke
dispersal. With more widespread clouds cover and precipitation
and colder temperatures most areas will have poor to low end fair
smoke dispersal on Wednesday. With clearing and warming good smoke
dispersal should be widespread in the afternoon.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM...Skrbac
AVIATION...Skrbac
FIRE WEATHER...Baker
Hazardous weather outlook, May 8, 3:42 AM MDT, 14 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
342 AM MDT Mon May 8 2017

WYZ001>020-022>030-091100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
342 AM MDT Mon May 8 2017

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight

A good chance of showers and thunderstorms west of and just east
of the divide. Showers expected elsewhere. A few storms may
produce moderate to heavy rain and small hail, and gusty winds.
Some accumulating snowfall will occur above 9000 to 10000 feet
tonight and Tuesday morning. Some flooding of main stem rivers is
possible given the expected precipitation and mild temperatures.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday...A good chance of showers and thunderstorms. A few
storms may produce moderate to heavy rain and small hail, and
gusty winds. Some flooding of main stem rivers is possible given
the expected precipitation and mild temperatures.

Wednesday...A chance of showers and thunderstorms central and
south with isolated activity over the north.

Thursday and Friday...Isolated thunderstorms over the west in the
afternoon and evening.

Saturday and Sunday...A chance of thunderstorms in the north and
west. Isolated thunderstorms central and south.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding or rainfall amounts.
Thank you.

TEAM RIVERTON

In the hours before

Special weather statement, May 8, 4:32 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Riverton WY
432 PM MDT MON MAY 8 2017

WYZ024-027-082315-
South Lincoln County-Salt River and Wyoming Ranges-
432 PM MDT MON MAY 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
515 PM MDT...

At 432 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Woodruff, which is 16 miles southeast of Randolph,
moving north at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Sage Junction and Fossil Butte National Monument around 515 PM
  MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4191 11103 4188 11067 4158 11076 4158 11104
TIME...MOT...LOC 2232Z 186DEG 21KT 4154 11091

Braun
Special weather statement, May 8, 4:57 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Riverton WY
457 PM MDT Mon May 8 2017

WYZ012>014-023>030-090100-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Jackson, Afton, Alpine,
Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson,
Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter
457 PM MDT Mon May 8 2017

Thunderstorms continue to form across southwestern and southern
Wyoming this afternoon...moving north very slowly at around 10
mph. Expect brief gusty winds to 35 mph...localized heavy
rain...small hail generally one half inch or less and frequent
lightning with some of these storms. This activity should continue
through early this evening.
Special weather statement, May 8, 5:43 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Riverton WY
543 PM MDT MON MAY 8 2017

WYZ030-090015-
East Sweetwater County-
543 PM MDT MON MAY 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SWEETWATER COUNTY
UNTIL 615 PM MDT...

At 543 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Adobe Town Rim, which is 28 miles south of Wamsutter,
moving northwest at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Sweetwater County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4131 10793 4115 10803 4130 10867 4158 10843
TIME...MOT...LOC 2343Z 114DEG 39KT 4127 10808

Braun
Special weather statement, May 8, 6:02 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Riverton WY
602 PM MDT MON MAY 8 2017

WYZ026-090030-
Upper Green River Basin-
602 PM MDT MON MAY 8 2017

...SPECIAL WEATHER STATEMENT...

At 602 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Names Hill, which is 25 miles south of Big Piney,
moving north at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  La Barge around 620 PM MDT.

Other locations impacted by this storm include Big Piney High School,
Big Piney Middle School, Sublette County Fairgrounds, Big Piney
Marbleton Airport and Big Piney Elementary School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4254 11038 4264 11004 4214 10984 4208 11006
      4245 11032 4248 11032 4249 11034
TIME...MOT...LOC 0002Z 158DEG 28KT 4219 10999

Braun
Special weather statement, May 8, 6:16 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Riverton WY
616 PM MDT MON MAY 8 2017

WYZ024-026-090045-
Upper Green River Basin-Salt River and Wyoming Ranges-
616 PM MDT MON MAY 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE AND EAST
CENTRAL LINCOLN COUNTIES UNTIL 645 PM MDT...

At 616 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of La Barge, which is 21 miles south of Big Piney, moving
northwest at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  La Barge around 630 PM MDT.
  Calpet around 635 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4221 10991 4212 11012 4241 11041 4254 11009
TIME...MOT...LOC 0016Z 150DEG 22KT 4223 11006

Braun
Special weather statement, May 8, 6:27 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Riverton WY
627 PM MDT MON MAY 8 2017

WYZ026>028-090100-
Upper Green River Basin-South Lincoln County-Rock Springs and Green
River-
627 PM MDT MON MAY 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WEST
CENTRAL SWEETWATER COUNTIES UNTIL 700 PM MDT...

At 627 PM MDT, Doppler radar was tracking a strong thunderstorm near
Granger, moving northwest at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Lincoln and west central Sweetwater Counties, including the following
locations: Labarge Shute Cogeneration Exxonmobil Corporation Power
Plant and Fontenell Eu S Bureau Of Reclamation Power Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4166 10977 4157 10998 4193 11033 4207 11001
TIME...MOT...LOC 0027Z 150DEG 22KT 4168 10993

Braun

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:02 PM MDTSpecial Weather StatementRIWSublette28 min
May 8, 6:16 PM MDTSpecial Weather StatementRIWLincoln29 min
May 8, 6:27 PM MDTSpecial Weather StatementRIW33 min
May 8, 6:58 PM MDTSpecial Weather StatementRIWSublette17 min
May 8, 7:01 PM MDTSpecial Weather StatementRIWSublette14 min
May 8, 7:15 PM MDTSpecial Weather StatementRIWSublette15 min
May 9, 8:46 AM MDTAreal Flood AdvisoryRIWLincoln9 days
May 9, 3:09 PM MDTSpecial Weather StatementRIWHot Springs36 min
May 9, 3:12 PM MDTSpecial Weather StatementRIW33 min
May 9, 3:16 PM MDTSpecial Weather StatementRIWHot Springs29 min
May 9, 3:29 PM MDTSpecial Weather StatementRIWSublette46 min
May 9, 4:54 PM MDTSpecial Weather StatementRIW36 min
May 9, 5:22 PM MDTSpecial Weather StatementRIWNatrona23 min
May 9, 5:45 PM MDTSpecial Weather StatementRIWNatrona45 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.